MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862)
Date of Event 07/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the phasix st mesh devices were implanted into a moderately contaminated site during an ostomy take down and ventral hernia repair procedure.The patient experienced bowel adhesions, and fistula formation and approximately eight months post-implant underwent subsequent surgical intervention to excise the mesh.The instructions-for-use (ifu) warns, ¿the use of any synthetic mesh or patch in a contaminated or infected wound could lead to fistula formation and/or extrusion of the mesh and it is not recommended¿.Additionally, adhesions and fistula formation are known inherent risks of surgery and are listed in the adverse reactions section of the ifu supplied with the device, as possible complications.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Based on the information available, no conclusions can be made.This mdr represents the bard/davol phasix st mesh (device #1).An additional mdr was submitted to represent the bard/davol phasix st mesh (device #2).Note, the date of implant was estimated as (b)(6) 2020 based on the available information.Should additional information be provided, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported, during (b)(6) 2020 the patient underwent surgery for an ostomy take down and ventral hernia repair procedure using two pieces of bard/davol phasix st mesh, one for the hernia (device #1), and one for the ostomy site (device #2).As reported, the surgical site was moderately contaminated.As reported on (b)(6) 2021, the patient underwent explant of mesh due to severe adhesions to bowel and fistula.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12286793
Report Number1213643-2021-20234
Device Sequence Number11714068
Product Code OWT
UDI-Device Identifier00801741095344
UDI-Public(01)00801741095344
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1201015
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;